Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Hair loss resulting from medication taken for PCOD - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hair Loss
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   hi
Doctor :   please proceed with your health query
User :   I have been diagnosed with PCOS and i am on Krimson 35 and Obimet SR currently
User :   I have a regular running schedule and have cuut off fats and sugar from my diet
User :   I dont seem to lose weight at all
User :   in fact i think i am gaining girth
User :   what more do i do?
Doctor :   when was the treatment started for you?
Doctor :   what were the tests done?
Doctor :   were hormonal levels checked? if yes please provide test results
User :   about an year ago, last test was done about 6 months back
User :   T3, T4 TSH are normal
User :   Though my mother has hypothyrosis
Doctor :   were FSH, LH, Prolactin levels checked?
User :   No
Doctor :   then these tests will be necessary to see what is going on and why you are not able to achieve weight loss
Doctor :   please provide your height and weight details along with your age
User :   Height 5'1", weight 76 Kgs, age 29 yrs
Doctor :   ok
Doctor :   consider getting the above tests done to see if any correlation is present with other hormones for inability to lose weight
Doctor :   and get started on diet for weight loss after consulting with a nutritionist
Doctor :   and be on regular follow ups
User :   are LH, FSH levels influencial in weight management?
Doctor :   start with exercise training for toning up of whole body apart from running
Doctor :   yes, if they are low, they affect egg release from ovary and cause you to gain weight
User :   also, i needed to know that inspite of krimson 35, i am still losing hair
User :   and though acne has gone down completely, there is a little facial hair i get
Doctor :   ok. is there any scalp conditions associated?
Doctor :   like dandruff, excess oiliness etc?
User :   yes..i have eruptions all over my scalp, but i took becosule and it is not so rampant now
Doctor :   ok.
User :   does this need me to talk to a gynecologist or a skin and hair specialist
Doctor :   you will need to consult both,and e in close follow-up
Doctor :   *and be in
User :   ok
User :   one last question..
User :   the tests on FSH, LH prolactin
User :   do they need me to be on fasting or a particular time during my cycle, for the tests to be done
Doctor :   fasting sample is better
User :   ok..
Doctor :   and you can get them done anytime,although 12-16 th day is beter
User :   and at my age, do i need to get a complete blood profile or a lipid profile done
Doctor :   lipid profile might be needed, to rule out cholesterol issues since thyroid levels were fine
Doctor :   were free T3, ad free T4 levels tested when thyroid levels were done? if no, then consider getting them tested as well
Doctor :   they give clear picture of thyroid status
Doctor :   have you followed what I have said?
User :   Yes Doctor
User :   I think that will be all.
Doctor :   Is there anything else I can help you with?
User :   I will get the tests done and checked
User :   No, Thank you Doctor
User :   you have been a great help!
Doctor :   ok. please get back to me if you have further queries
User :   Sure thank you!
Doctor :   thanks for consulting me. bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor